MAUDE Adverse Event Report: CONVATEC LTD KALTOSTAT; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD KALTOSTAT; DRESSING, WOUND, HYDROPHILIC
Model Number 168214
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant city: (b)(6).Complainant country: (b)(6).Hospital name: (b)(6).Name of affiliation: (b)(6).It was also reported that there were twelve patients involved.Hence, separate reports are being submitted for the other patients involved.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
The doctor complained to the distributor that he was using company¿s known dressing for at least eight years.He mentioned that in the last three months of treating a patient at known hospital, he and his colleagues had found that company¿s known dressing, no longer had the hemostatic quality which it earlier had.Their patient had bad soakage of their dressings overnight in spite of heavy padding dressing over the company¿s known dressing.The duration of use was average of 12 hours, less than 24 hours.The wound was donor area, and the patient was not on anticoagulants.No photo is available at this time.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.D9: device available for evaluation, date returned to mfg.H3: device evaluated by mfg.H10: investigation summary: a batch record review was completed and no discrepancies were found.Kaltostat drs wt 10x20cm 1x10pk ster eur was manufactured under system application product (sap) code (b)(4) and manufacturing lot number 2f02855 on 22 august 2022.Lot # 2f02855 was sterilised under reference 2173-30713a and released on review of results of sterilisation provided by sterilisation company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2f02855.This is the only complaint for this affected lot number in database.This complaint is related to 11 other complaints, as noted below, received from the same complainant.This complaint is for an absorption issue with a single patient, parent case for absorption issue with kaltostat (patient 1).Sister cases are absorption issue with kaltostat (patient 2), absorption issue with kaltostat (patient 3), absorption issue with kaltostat (patient 4), absorption issue with kaltostat (patient 5), absorption issue with kaltostat (patient 6), absorption issue with kaltostat (patient 7), absorption issue with kaltostat (patient 8), absorption issue with kaltostat (patient 9), absorption issue with kaltostat (patient 10), absorption issue with kaltostat (patient 11) and absorption issue with kaltostat (patient 12).No photographs were received for this issue, so could not be evaluated in accordance with work instructions (wi).Samples were requested from this known batch (2f02855), with a pack of 10 unused samples received from the complainant on 22 november 2023.Following receipt of the unused samples, the dressings were sent to the laboratory for testing against the kaltostat product specification.The specification identifies absorbency for flat dressings shall absorb greater than or equal to 0.12g/cm² of test solution a.5 dressings were tested for absorbency with all results yielding higher results than the specification with the lowest value recorded at 0.173g/cm² and an average of 0.216g/cm².This testing confirms the received samples are within the required specification.As the dressings met the specification, no non-conformance was found and no corrective action / preventive actions (capa) was raised.It is possible that the complainant has been using the dressings in a different way, or it could be that previous examples of dressings they have received have been thicker and more absorbent- much more than the dressing specification requirements.As the dressing has met the absorbency specification, the complaint is not substantiated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
KALTOSTAT
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18094124
Report Number1000317571-2023-00303
Device Sequence Number14938848
Product Code NAC
UDI-Device Identifier00768455122813
UDI-Public00768455122813
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number168214
Device Lot Number2F02855
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown